Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 216, NWS Louisville, KY

June 22, 2009Clinton County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 22, 2009, 12:07 PM CDT for Clinton County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2009, 12:07 PM CDT (17:07 UTC)
Expired
Jun 22, 2009, 12:30 PM CDT
In force
23 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Clinton County, KY

The radar

The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 11:34 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1947 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:47 AM CDT, 20 minutes earlier.

Area forecast discussion, Jun 22, 11:47 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1247 PM EDT MON JUN 22 2009

.UPDATE...

SEVERE THUNDERSTORM WATCH 490 AS BEEN ISSUED FOR
ALLEN...BARREN...CLINTON...CUMBERLAND...METCALFE...MONROE AND
RUSSELL COUNTIES IN KENTUCKY UNTIL 00Z. A LINE OF THUNDERSTORMS
CURRENTLY MOVING INTO THE AREA WERE SHOWING SIGNS OF STRENGTHENING
WITH SOME ISOLATED CELLS DEVELOPING AHEAD OF THE LINE. THERE WILL BE
A SHORT WINDOW OF POTENTIAL FOR DAMAGING WIND GUSTS AND SMALL HAIL
BEFORE THE STORMS MOVE INTO TN OVER THE NEXT HOUR OR TWO.

FURTHER WEST ALONG AN OUTFLOW BOUNDARY...THUNDERSTORMS WERE
DEVELOPING AND THIS AREA WILL BE MONITORED FOR SEVERE POTENTIAL.
OTHERWISE...LITTLE IF ANY REDEVELOPMENT IS EXPECTED AT THIS TIME
BEHIND THIS LINE OF STORMS ACROSS SOUTHERN INDIANA AND NORTH CENTRAL
KENTUCKY.

.SHORT TERM (TODAY AND TONIGHT)...

LITTLE MOVEMENT IS EXPECTED TODAY AND TONIGHT WITH THE UPPER LEVEL
HIGH OVER THE SOUTHERN PLAINS TO THE LOWER MISSISSIPPI VALLEY AND THE
DEEP LOW OFF THE EAST COAST. CONSEQUENTLY...THE BOUNDARY WHICH HAS
BEEN STRETCHED FROM GENERALLY NORTHWEST TO SOUTHEAST ACROSS THE
FORECAST AREA WILL REMAIN IN PLACE TODAY. SHOWERS THIS MORNING LOOK
TO CONTINUE OVER THE EASTERN HALF OF THE FORECAST AREA. EXPECT THAT
WITH DAYTIME HEATING THUNDERSTORMS WILL DEVELOP DURING THE LATE
MORNING/EARLY AFTERNOON. ACTIVITY SHOULD BEGIN TO WANE IN THE
EVENING WITH ONLY SOME ISOLATED SHOWERS OR THUNDERSTORMS EXPECTED
OVER SOUTH CENTRAL KENTUCKY DURING THE OVERNIGHT HOURS.

TEMPERATURES WILL BE HOT AND HUMID AGAIN TODAY...WITH HIGHS
LOOKING TO BE MUCH THE SAME AS YESTERDAY. THIS WILL BE HIGHLY
DEPENDENT ON CLOUD COVER HOWEVER. REGARDLESS...WITH HIGHS IN THE
LOWER TO MID 90S OVER THE SOUTHWEST PORTION OF THE FORECAST AREA
AND DEWPOINTS IN THE LOWER 70S...HEAT INDEX VALUES WILL BE AROUND
100 DURING THE AFTERNOON HOURS IN THIS AREA. LOWS TONIGHT WILL BE
IN THE LOWER 70S.

.LONG TERM (TUESDAY THROUGH SUNDAY)...

SAME SONG DIFFERENT VERSE IN THE EXTENDED THIS ISSUANCE.  HIGH
PRESSURE RIDGE OVER THE CENTRAL U.S. WILL CONTINUE TO DOMINATE
THROUGH THE WEEKEND.  WEAK IMPULSES IN NORTHWEST FLOW ON LEADING
EDGE OF RIDGE WILL GENERATE A FEW THUNDERSTORMS...THOUGH LITTLE
AGREEMENT AMONG MODELS ON TIMING AND LOCATION OF THESE. CURRENT DRY
FORECAST FROM 18Z TUESDAY THROUGH 00Z FRIDAY MAY BE A BIT OPTIMISTIC
GIVEN THE INHERENT UNCERTAINTY OF NORTHWEST FLOW...BUT WITH NO
CLEAR CUT FOCUS FOR CONVECTION DURING THE PERIOD WILL LEAVE AS IS
RATHER THAN SHOTGUN LOW POPS OVER THE AREA.

WITH NO INDICATION OF WHOLESALE CHANGE OF AIRMASS IN PLACE OVER THE
AREA...PERSISTENCE IS THE BEST ROUTE TO TAKE FOR TEMPERATURE
FORECAST. MOS DEWPOINT AND MIN TEMP FORECASTS FOR WED MORNING ARE
NICE TO LOOK AT...BUT DO NOT BELIEVE THAT WEAK SURFACE GRADIENT WILL
PRODUCE ENOUGH WIND TO PUSH UPPER 50 DEWPOINTS INTO LEX AND SDF ALA
NAM.  EVEN GFS MOS NUMBERS IN THE MID 60S APPEAR TOO OPTIMISTIC...SO
WILL STAY ON WARM SIDE OF GUIDANCE FOR MINS...WITHIN A FEW DEGREES
OF 70...FOR EACH DAY.  A LITTLE TRICKIER ON THE MAX TEMPS DEPENDING
UPON CLOUDS...BUT A MEAN...MEDIAN...AND MODE OF 90 SHOULD SUFFICE.

&&

.AVIATION (12Z TAFS)...

SHOWERS AND THUNDERSTORMS HAVE INITIATED ALONG THE STATIONARY
BOUNDARY ORIENTED NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA.
EXPECT THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE DAY
TODAY AND INTO THIS EVENING. BWG LOOKS TO REMAIN AWAY FROM THIS
ACTIVITY FOR THE MORNING HOURS BUT WILL HAVE STORMS INITIATE LATER
IN THE DAY. CONDITIONS ARE EXPECTED TO REMAIN IN THE VFR RANGE
EXCEPT IN THUNDERSTORMS WHERE BRIEF HEAVY RAIN...LOW CEILINGS...AND
LOW VISIBILITIES.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.......LS
SHORT TERM...EES
LONG TERM....JBS
AVIATION.....EES
Hazardous weather outlook, Jun 22, 12:04 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
104 PM EDT MON JUN 22 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>072-077-231715-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ADAIR KY-
104 PM EDT MON JUN 22 2009 /1204 PM CDT MON JUN 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE UNTIL AROUND
SUNSET. IF ANY STORMS DEVELOP THE MAIN THREAT WILL BE DANGEROUS
LIGHTNING AND HEAVY RAINFALL. OTHERWISE...HOT AND HUMID CONDITION
WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHERN KENTUCKY
TUESDAY MORNING...MAINLY SOUTH OF THE CUMBERLAND PARKWAY. THE
CHANCE FOR THUNDERSTORMS RETURNS FOR PARTS OF THE AREA THURSDAY
NIGHT THROUGH THE WEEKEND. IN THE INTERIM...HEAT AND HIGH HUMIDITY
WILL BE THE GREATEST WEATHER HAZARD. DAYTIME HIGHS WILL REMAIN
WITHIN A FEW DEGREES OF 90 DURING THE PERIOD...WITH READINGS ONLY
COOLING TO AROUND 70 AT NIGHT. HEAT INDICES WILL RANGE FROM THE
LOWER 90S EAST OF INTERSTATE 75...TO AROUND 100 WEST OF
INTERSTATE 65 IN SOUTHERN KENTUCKY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ073>076-078-081-082-231715-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
1204 PM CDT MON JUN 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE THUNDERSTORMS WATCH IS IN EFFECT THROUGH THIS EVENING. THE MAIN
THREAT WITH ANY STORMS OVER THE NEXT COUPLE OF HOURS WILL BE
DAMAGING WINDS...VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING.

STORM ARE EXPECTED TO MOVE INTO TENNESSEE BY AROUND 3 PM. ONCE
THIS LINE OF STORMS MOVES SOUTH OF THE AREA ONLY AN ISOLATED
CHANCE FOR SHOWERS AND THUNDERSTORMS EXISTS FOR THE REST OF THE
AFTERNOON AND OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHERN KENTUCKY
TUESDAY MORNING...MAINLY SOUTH OF THE CUMBERLAND PARKWAY. THE
CHANCE FOR THUNDERSTORMS RETURNS FOR PARTS OF THE AREA THURSDAY
NIGHT THROUGH THE WEEKEND. IN THE INTERIM...HEAT AND HIGH HUMIDITY
WILL BE THE GREATEST WEATHER HAZARD. DAYTIME HIGHS WILL REMAIN
WITHIN A FEW DEGREES OF 90 DURING THE PERIOD...WITH READINGS ONLY
COOLING TO AROUND 70 AT NIGHT. HEAT INDICES WILL RANGE FROM THE
LOWER 90S EAST OF INTERSTATE 75...TO AROUND 100 WEST OF
INTERSTATE 65 IN SOUTHERN KENTUCKY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING
WINDS...LARGE HAIL OR FLOODING TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE IN LOUISVILLE.

In the hours before

Special weather statement, Jun 22, 7:34 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 AM EDT MON JUN 22 2009

INZ076>079-084-090>092-KYZ025-029>035-038-221445-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CRAWFORD IN-
HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE...BRANDENBURG...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE
834 AM EDT MON JUN 22 2009

...STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAIN
MOVING INTO SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...

STRONG THUNDERSTORMS WILL MOVE INTO SOUTHERN INDIANA AND NORTH
CENTRAL KENTUCKY OVER THE NEXT COUPLE OF HOURS. THESE STORMS WILL
MAINLY PRODUCE HEAVY RAINFALL WITH RAINFALL RATES OF UP TO 1 TO 2
INCHES AN HOUR EXPECTED. FREQUENT CLOUD TO GROUND LIGHTING WILL
ALSO OCCUR WITH THESE STORMS. GIVEN RECENT HEAVY RAINFALL ACROSS
THE AREA...FLOODING MAY BECOME A PROBLEM AND THIS AREA WILL BE
MONITORED FOR POSSIBLE FLOOD ADVISORIES.

DO NOT DRIVE INTO FLOODED AREAS AS WATER MAY BE DEEPER THAN
EXPECTED. ALSO...SLOW DOWN WHEN DRIVING THROUGH HEAVY RAIN TO
AVOID HYDROPLANING.

PLEASE REPORT FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL
WEATHER SERVICE IN LOUISVILLE.
Special weather statement, Jun 22, 9:27 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 AM EDT MON JUN 22 2009

INZ090-KYZ025-028>030-038-039-045-221530-
ANDERSON-BULLITT-HARDIN-HARRISON-JEFFERSON-MEADE-NELSON-SPENCER-
1027 AM EDT MON JUN 22 2009

...STRONG STOMS TO AFFECT PARTS OF CENTRAL KENTUCKY...

AT 1022 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FERN CREEK TO WEST
POINT...AND MOVING EAST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE TO TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN
ONE MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS IS
EXPECTED. DO NOT DRIVE THROUGH WATER AS IT MAY BE DEEPER THAN
EXPECTED

THESE STORMS WILL BE...
  NEAR WEST POINT AROUND 1030 AM EDT.
  NEAR SHEPHERDSVILLE AROUND 1055 AM EDT.
  NEAR TAYLORSVILLE AROUND 1105 AM EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
105 AND 127.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LS
Special weather statement, Jun 22, 10:03 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1103 AM EDT MON JUN 22 2009

KYZ028-038-045>047-053>055-064>067-221600-
BOYLE-CASEY-GREEN-HARDIN-LARUE-LINCOLN-MARION-MERCER-NELSON-SPENCER-
TAYLOR-WASHINGTON-
1103 AM EDT MON JUN 22 2009

...STRONG THUNDERSTORMS CONTINUE TO AFFECT PARTS OF CENTRAL
KENTUCKY...

AT 1101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
TAYLORSVILLE TO 6 MILES SOUTH OF BARDSTOWN TO ELIZABETHTOWN...AND
MOVING SOUTHEAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL BE...
  NEAR SPRINGFIELD AROUND 1125 AM EDT.
  NEAR LEBANON AROUND 1130 AM EDT.
  NEAR CAMPBELLSVILLE AROUND NOON EDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
86 AND 94.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10
AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AREAS IS
EXPECTED WITH THESE STORMS. DO NOT DRIVE INTO WATER COVERED ROADWAYS

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LS
Special weather statement, Jun 22, 10:52 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1152 AM EDT MON JUN 22 2009

KYZ027-054-063>066-074-076>078-081-221645-
ADAIR-BARREN-CASEY-CUMBERLAND-GRAYSON-GREEN-HART-MARION-METCALFE-
RUSSELL-TAYLOR-
1052 AM CDT MON JUN 22 2009

...STRONG STORMS AND HEAVY RAIN MOVING INTO SOUTH CENTRAL KENTUCKY...

AT 1151 AM EDT/1051 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTH OF LIBERTY TO CAMPBELLSVILLE TO 10 MILES NORTHWEST OF
MUNFORDVILLE... MOVING SOUTHEAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL BE...
  NEAR LIBERTY AROUND 1205 PM EDT.
  NEAR MUNFORDVILLE AROUND 1110 AM CDT.
  NEAR COLUMBIA AROUND 1125 AM CDT.
  NEAR JAMESTOWN AROUND 1140 AM CDT.
  NEAR EDMONTON AROUND 1145 AM CDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
65 AND 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS
ARE POSSIBLE WITH THESE STORMS. DO NOT DRIVE INTO WATER

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LS
Special weather statement, Jun 22, 11:40 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1240 PM EDT MON JUN 22 2009

KYZ062-063-071-073>078-081-082-221715-
ADAIR-ALLEN-BARREN-CLINTON-CUMBERLAND-EDMONSON-HART-METCALFE-MONROE-
RUSSELL-WARREN-
1140 AM CDT MON JUN 22 2009

...STRONG THUNDERSTORMS WITH SMALL HAIL...HEAVY RAIN...AND DANGEROUS
LIGHTNING...

AT 1237 PM EDT/1137 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12
MILES EAST OF JAMESTOWN TO 6 MILES NORTH OF BREEDING TO 7 MILES
NORTHEAST OF BROWNSVILLE...AND MOVING SOUTH AT 25 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 25
TO 30 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR JAMESTOWN AROUND 1145 AM CDT.
  NEAR BREEDING AROUND 1150 AM CDT.
  NEAR EDMONTON AROUND NOON CDT.
  NEAR BURKESVILLE AROUND 1215 PM CDT.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
36 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

AML

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:12 AM CDTAreal Flood AdvisoryLMKJefferson, Oldham118 min
Jun 22, 8:47 AM CDTSevere Thunderstorm WarningLMKJefferson28 min
Jun 22, 9:30 AM CDTAreal Flood AdvisoryLMKAnderson, Bullitt, Hardin, Jefferson, Larue, Marion and 4 more93 min
Jun 22, 10:19 AM CDTAreal Flood AdvisoryLMKBoyle, Casey, Green, Hardin, Hart, Larue and 5 more107 min
Jun 22, 11:12 AM CDTAreal Flood AdvisoryLMKAdair, Barren, Casey, Clinton, Cumberland, Green and 6 more2 hr
Jun 22, 6:26 PM CDTSevere Thunderstorm WarningLMKButler, Ohio49 min
Jun 22, 6:43 PM CDTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Grayson, Hart, Warren47 min
Jun 22, 6:54 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Warren51 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.